Alert archive / Utah / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 46, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Sep 6, 2002, 10:30 PM MDT for Box Elder County, Utah. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2002, 10:30 PM MDT (04:30 UTC)
- Expired
- Sep 6, 2002, 11:00 PM MDT
- In force
- 30 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Box Elder County, UT
The radar
The Salt Lake City radar (KMTX), 88 km from the middle of the area, began a volume at 04:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 4.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 365 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1654 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
135 WUUS55 KSLC 070430 SVRSLC UTC003-070500- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1028 PM MDT FRI SEP 6 2002 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL BOX ELDER COUNTY IN UTAH THIS INCLUDES THE CITY OF SNOWVILLE * UNTIL 1100 PM MDT * AT 1017 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 18 MILES SOUTHWEST OF SNOWVILLE...MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE... 5 MILES NORTHWEST OF SNOWVILLE AT 1045 PM MDT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 4192 11310 4179 11293 4209 11244 4226 11265
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 10:00 PM MDT, 30 minutes earlier.
Area forecast discussion, Sep 6, 10:00 PM MDT, 30 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1000 PM MDT FRI SEP 6 2002 .SYNOPSIS...A VERY MOIST AND SLIGHTLY UNSTABLE AIRMASS WILL BE OVER THE GREAT BASIN THROUGH THE WEEKEND WITH TEMPERATURES GRADUALLY COOLING. DRIER AIR WILL MOVE INTO NORTHWEST SECTIONS SUNDAY. .DISCUSSION...TROPICAL MOISTURE IN PLACE OVER THE AREA WITH UPPER LEVEL DISTURBANCES MOVING THROUGH IN STRONG SOUTHWEST FLOW. IN ADDITION...JET SUPPORT HAS ENHANCED SOME STORMS INTO THE SEVERE CATEGORY OVER WESTERN UTAH THIS EVENING. NUMEROUS REPORTS OF HEAVY RAINFALL WITH A SMALLER AMOUNT OF HAIL REPORTS. CONVECTION STILL GOING IN WESTERN UTAH AND ARIZONA. EXPECT SHOWERS TO CONTINUE IN OUR AREA WITH ISOLATED THUNDERSTORMS THROUGH THE NIGHT. LOW PRESSURE SYSTEM ALONG THE PACIFIC NORTHWEST WITH JET EXTENDING FROM CENTRAL CALIFORNIA INTO NORTHWEST MONTANA. MOISTURE WILL CONTINUE TO STREAM OVER THE AREA TONIGHT AND TOMORROW. SHEAR INDICES STILL LOOK TO BE STRONG AGAIN TOMORROW. SO THERE IS THE POSSIBILITY OF A REPLAY OF TODAY. THE LOW WILL BEING TO LIFT EAST TOMORROW. SOME DRYING TO TAKE PLACE IN THE NORTHWEST TOMORROW NIGHT AS THE LOW CONTINUES TO TRACK THROUGH MONTANA INTO SUNDAY. DEEP MOISTURE WILL REMAIN ELSEWHERE THROUGH SUNDAY. WILL UPDATE FOR LESSER CHANCES IN SOUTHWEST UTAH FOR REST OF TONIGHT. SLC 4643 CDC 6653 NELSON .SLC...NONE.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 6:33 PM MDT | Severe Thunderstorm Warning | SLC | Salt Lake, Utah, Wasatch | 42 min |
| Sep 6, 6:56 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 34 min |
| Sep 6, 7:26 PM MDT | Severe Thunderstorm Warning | SLC | Kane, Washington | 64 min |
| Sep 6, 8:17 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 43 min |
| Sep 6, 8:38 PM MDT | Flash Flood Warning | SLC | Washington | 82 min |
| Sep 6, 8:43 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 47 min |
| Sep 7, 7:49 AM MDT | Severe Thunderstorm Warning | SLC | Kane | 26 min |
| Sep 7, 2:29 PM MDT | Severe Thunderstorm Warning | SLC | Garfield, San Juan | 31 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.